Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 243, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 17, 2007, 9:57 AM EDT for Wake County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 9:57 AM EDT (13:57 UTC)
- Expired
- Aug 17, 2007, 10:45 AM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 32 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 171357
SVRRAH
NCC183-171445-
/O.NEW.KRAH.SV.W.0243.070817T1357Z-070817T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
957 AM EDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1045 AM EDT
* AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF PURNELL...OR ABOUT 9 MILES
SOUTH OF CREEDMOOR...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FALLS LAKE...PURNELL...
WAKE FOREST...
ROLESVILLE...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3592 7875 3597 7871 3602 7871 3601 7875
3606 7875 3607 7870 3598 7843 3593 7839
3587 7828 3582 7826 3578 7832
TIME...MOT...LOC 1357Z 289DEG 30KT 3599 7866
$$
WSS/MWS3 follow-up statements
000
WWUS52 KRAH 171410
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1009 AM EDT FRI AUG 17 2007
NCC183-171445-
/O.CON.KRAH.SV.W.0243.000000T0000Z-070817T1445Z/
WAKE NC-
1009 AM EDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR NORTHERN WAKE COUNTY...
AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PURNELL...OR ABOUT 10 MILES SOUTHEAST OF CREEDMOOR...MOVING EAST AT
30 MPH. DAMAGING WINDS UP TO 65 MPH ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FALLS LAKE...WAKE
FOREST AND ROLESVILLE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3592 7875 3597 7871 3602 7871 3601 7875
3606 7875 3607 7870 3598 7843 3593 7839
3587 7828 3582 7826 3578 7832
TIME...MOT...LOC 1409Z 289DEG 30KT 3599 7860
$$
WSS000
WWUS52 KRAH 171424
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 AM EDT FRI AUG 17 2007
NCC183-171445-
/O.CON.KRAH.SV.W.0243.000000T0000Z-070817T1445Z/
WAKE NC-
1022 AM EDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR NORTHERN WAKE COUNTY...
AT 1021 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROLESVILLE...OR ABOUT 12 MILES NORTHWEST OF LINWOOD...MOVING EAST AT
35 MPH.
THIS STORM CONTINUES TO PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING.
THIS STORM WILL LIKELY CAUSE A FEW FIRES. WIND GUSTS UP TO 65 MPH
ARE LIKELY WITH THE STORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3592 7875 3597 7871 3602 7871 3601 7875
3606 7875 3607 7870 3598 7843 3593 7839
3587 7828 3582 7826 3578 7832
TIME...MOT...LOC 1422Z 292DEG 36KT 3590 7840
$$
WSS000
WWUS52 KRAH 171438
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 AM EDT FRI AUG 17 2007
NCC183-171446-
/O.EXP.KRAH.SV.W.0243.000000T0000Z-070817T1445Z/
WAKE NC-
1036 AM EDT FRI AUG 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAKE COUNTY
EXPIRES AT 1045 AM EDT...
THE STORM HAS WEAKENED BELOW SEVERE CRITERIA. HOWEVER THE STORM
IS STILL PRODUCING WIND GUSTS UP TO 40 MPH AND OCCASIONAL LIGHTNING
STRIKES AS IT MOVES THROUGH SOUTHERN NASH COUNTY.
LAT...LON 3592 7875 3597 7871 3602 7871 3601 7875
3606 7875 3607 7870 3598 7843 3593 7839
3587 7828 3582 7826 3578 7832
TIME...MOT...LOC 1436Z 292DEG 36KT 3585 7824
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 8:08 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 17, 8:08 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 808 AM EDT FRI AUG 17 2007 .SYNOPSIS...A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TODAY...MOVING SOUTH OF THE AREA BY TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE GREAT LAKES REGION OVER THE WEEKEND...USHERING IN A LESS HUMID AND SLIGHTLY COOLER AIRMASS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RECENTLY UPDATED GRIDS/FORECAST TO ACCOUNT FOR POTENTIAL FOR SCATTERED CONVECTION THIS MORNIGN ACROSS THE NORTH. BAND OF CONVECTION ALONG THE VA BORDER IN A REGION OF DECENT LOW LEVEL CONFLUENCE FEEDING OFF INSTABILITY AXIS ACROSS CENTRAL NC. ALSO...APPEASR THAT CONVECTION BEING SUPPORTED BY A ZONE OF UPPER LEVEL DIVREGENCE AT 250MB. THUS...HAVE INCREAAED POPS TO HIGH CHANCE ACROSS THE NORTHERN PIEDMONT. CONSEQUENTLY...HAVE DECRASED MAX TEMPS A COULE OF DEGREES ACROSS THE NORTH DUE TO EXPECTED CLOUD COVERAGE AND SCATTERED CONVECTION. -WSS PROBLEM OF THE DAY IS SEVERE DAMAGING WIND THREAT THIS AFTERNOON AS SHORTWAVE ENERGY OVER THE GREAT LAKES WILL SWING THROUGH THE NORTHEAST LATER TODAY...RESULTING IN JUST ENOUGH MID-LEVEL HEIGHT FALLS TO KICK A COLD FRONT THROUGH THE AREA THIS EVENING. THERE ARE SEVERAL POTENTIAL TRIGGERS THIS AFTERNOON. FIRST IS THE USUAL SUSPECT....WEAK LOW-LEVEL CONVERGENCE ALONG THE SURFACE BOUNDARY. SECOND IS ANY OLD BOUNDARY OR COLD POOL FROM ONGOING UPSTREAM CONVECTION OVER VIRGINIA. THIRD...DIFFERENTIAL HEATING COULD SET UP AS FORECAST SOUNDINGS INDICATE AN INVERSION AOA 850 MB THAT COULD TRAP LOW-LEVEL MOISTURE CURRENTLY SINKING SOUTH INTO THE FORECAST AREA ALONG ADVANCING SURFACE TROUGH. AND FINALLY...WEAK FORCING ALOFT AS UPPER LEVEL DIFFLUENCE SPREADS OVER THE AREA IN ADVANCE OF 130KT JET STREAK OVER THE NORTHEAST. THE THERMODYNAMIC AND DYNAMIC FIELDS OF TODAY ARE CRAZY SIMILAR TO THAT OF LAST FRIDAY...WHICH PRODUCED A MAJOR WIND EVENT IN WAYNE COUNTY. WHILE DEEP WNWLY FLOW WILL KEEP COVERAGE SOMEWHAT LIMITED...IT WILL INCREASE THE DAMAGING WIND THREAT AS FORECAST SOUNDINGS CONTINUE TO SHOW DRY MID-LEVEL PUNCH AND INVERTED-V PROFILE. DCAPE IS PROGGED TO BE HIGH ON THE ORDER OF 2000 TO 2500 J/KG. THE LIMITED COVERAGE SHOULD ALSO BENEFIT THE STORMS THAT DO DEVELOP AS UPDRAFT STRENGTH SHOULD BE THROUGH THE ROOF WITH CAPE BEING AT A PREMIUM AS AFTERNOON TEMPERATURES MAX OUT IN THE UPPER 90S TO AROUND 100 WHILE HIGH DEWPOINTS CONSISTING IN THE LOWER 70S POOL AHEAD OF THE SURFACE TROUGH. PROBABILITY FORECAST FROM THE SREF INDICATE A 50-60% PROBABILITY OF CAPE GREATER THAN 2000 J/KG AND A 20-30% PROBABILITY OF CAPE GREATER THAN 3000 J/KG IN THE US 1 CORRIDOR. CONVECTION SHOULD BE WINDING DOWN BY 06Z SAT AS FRONT SHIFTS SOUTH OF THE AREA. MINS IN THE MID 60S TO LOWER 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... SURFACE HIGH OVER THE GREAT LAKES BUILDS DOWN THE MID-ATLANTIC REGION THROUGH THE WEEKEND. LOWER RELATIVE HUMIDITIES WILL ACCOMPANY THE DRY WEATHER AS DAYTIME HIGHS REMAIN AT OR A FEW DEGREES ABOVE NORMAL. MINS SATURDAY NIGHT COULD ACTUALLY BE QUITE COMFORTABLE WITH TEMPERATURES COOLING OFF INTO THE LOWER TO MID 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SUBTROPICAL RIDGE WILL REMAIN PARKED OVER THE SOUTHEAST THROUGH THE PERIOD...KEEPING CENTRAL NC IN A TRUE SUMMERTIME REGIME. WEAK SURFACE TOUGH WILL SUPPORT ISOLATED TO WIDELY SCATTERED CONVECTION EACH DAY. ABOVE NORMAL READINGS WILL CONTINUE THROUGH THE PERIOD WITH HIGHS IN THE LOWER TO MID 90S. LOWS 70 TO 75. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AN OUTFLOW BOUNDARY HAS SPARKED CONVECTION ACROSS WESTERN VIRGINIA THIS MORNING. THIS AREA OF SHOWERS AND THUNDERSTORMS IS QUICKLY PUSHING SOUTHEAST AROUND 25KTS. HAVE ACCOUNTED FOR THIS IN THE NEW 12Z TAF FORECAST...INCLUDING A MENTION OF SHRA AND CB ALONG WITH MVFR VIS AT INT/GSO/RDU/RWI THIS MORNING HIGHEST CONVECTIVE POTENTIAL WILL OCCUR IN THE NE PIEDMONT...COASTAL PLAIN...AND SANDHILLS THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. BEST LOW LEVEL CONVERGENCE FOR TSTM ACTIVITY WILL OCCUR IN THE VICINITY OF RDU/FAY/RWI. VCTS HAS BEEN INTRODUCED IN FAY/RWI FOR THE AFTERNOON WHERE CONFIDENCE IS GREATEST OF THUNDER POTENTIAL. RDU WILL MAINTAIN A CB MENTION. NOTHING INCLUDED FOR GSO/INT THIS AFTERNOON AS SFC BOUNDARY IS EXPECTED TO PASS THROUGH EARLY ENOUGH...ALLOWING A NW WIND AND DRIER AIR TO INHIBIT THE DEVELOPMENT OF CONVECTION. KEEP IN MIND ANY TSTM ACTIVITY THAT OCCURS WILL BE CAPABLE OF PRODUCING SUDDEN RESTRICTIONS TO IFR ALONG WITH VERY GUSTY WINDS. FRONT PUSHES SOUTH OF THE AREA FRIDAY NIGHT WITH VFR CONDITIONS EXPECTED THROUGH THE WEEKEND.. FRONT TRIES TO RETURN NORTH BY THE END OF THE WEEKEND AS A WARM FRONT. IF THIS PANS OUT...A SOUTHERLY WIND FLOW COULD PRODUCE MVFR/IFR STRATUS AND FOG BY MONDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...WSS SHORT TERM... LONG TERM... AVIATION...JFB
Hazardous weather outlook, Aug 17, 5:37 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 537 AM EDT FRI AUG 17 2007 NCZ007-021>025-038>040-073>076-083-084-180945- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 537 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE STORMS ARE POSSIBLE THIS AFTERNOON WITH THE MAIN THREAT BEING DAMAGING WINDS GUSTS. IN ADDITION...LARGE HAIL AND FREQUENT TO CONTINUOUS LIGHTNING WILL ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. NCZ008>011-026>028-041>043-077-078-085-086-088-089-180945- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 537 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE STORMS ARE POSSIBLE THIS AFTERNOON WITH THE MAIN THREAT BEING DAMAGING WINDS GUSTS...ESPECIALLY EAST OF US 1. IN ADDITION...LARGE HAIL AND FREQUENT TO CONTINUOUS LIGHTNING WILL ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.
In the hours before
Special weather statement, Aug 17, 9:48 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 948 AM EDT FRI AUG 17 2007 NCZ008-025-026-041-171445- DURHAM-FRANKLIN-GRANVILLE-WAKE- 948 AM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN GRANVILLE...SOUTHERN FRANKLIN...EASTERN DURHAM AND NORTHERN WAKE COUNTIES THROUGH 1045 AM EDT... AT 948 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GORMAN...OR ABOUT 7 MILES NORTHEAST OF DURHAM...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PURNELL AROUND 1000 AM EDT...YOUNGSVILLE AND WAKE FOREST AROUND 1005 AM EDT...BUNN AROUND 1025 AM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. THESE THUNDERSTORMS ARE PRODUCING CONTINUOUS LIGHTNING STRIKES....UP TO 15 STRIKES PER MINUTE. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. WSS
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.